Alert archive / Indiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 8, NWS Northern Indiana

April 11, 2013Miami County, Wabash County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Apr 11, 2013, 2:19 AM EDT for Miami County, Wabash County, Indiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2013, 2:19 AM EDT (06:19 UTC)
Expired
Apr 11, 2013, 2:45 AM EDT
In force
26 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Miami County, IN, Wabash County, IN

The radar

The Northern Indiana radar (KIWX), 56 km from the middle of the area, began a volume at 06:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 7:52 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.3 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 477 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
477 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1762 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

606 
WUUS53 KIWX 110619
SVRIWX
INC103-169-110645-
/O.NEW.KIWX.SV.W.0008.130411T0619Z-130411T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
219 AM EDT THU APR 11 2013

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MIAMI COUNTY IN NORTH CENTRAL INDIANA...
  WABASH COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 245 AM EDT

* AT 216 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
  OF PERU...AND MOVING NORTHEAST AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WABASH AROUND 225 AM EDT.
  NORTH MANCHESTER AROUND 240 AM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE RICHVALLEY...ROANN...
SPEICHERVILLE...LAGRO...URBANA...IJAMSVILLE...LAKETON AND LIBERTY
MILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4070 8615 4105 8582 4105 8569 4101 8569
      4101 8564 4085 8564 4060 8598
TIME...MOT...LOC 0619Z 220DEG 51KT 4074 8596

HAIL...<.75IN
WIND...60MPH

$$

NG
2 follow-up statements
476 
WWUS53 KIWX 110630
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
230 AM EDT THU APR 11 2013

INC103-110640-
/O.CAN.KIWX.SV.W.0008.000000T0000Z-130411T0645Z/
MIAMI IN-
230 AM EDT THU APR 11 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MIAMI COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4074 8580 4085 8593 4105 8582 4105 8569
      4101 8569 4101 8564 4085 8564
TIME...MOT...LOC 0630Z 220DEG 51KT 4086 8582

$$

INC169-110645-
/O.CON.KIWX.SV.W.0008.000000T0000Z-130411T0645Z/
WABASH IN-
230 AM EDT THU APR 11 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WABASH COUNTY
UNTIL 245 AM EDT...

AT 229 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WABASH...AND
MOVING NORTHEAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTH MANCHESTER AROUND 240 AM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE URBANA...IJAMSVILLE...LAKETON
AND LIBERTY MILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4074 8580 4085 8593 4105 8582 4105 8569
      4101 8569 4101 8564 4085 8564
TIME...MOT...LOC 0630Z 220DEG 51KT 4086 8582

HAIL...<.75IN
WIND...60MPH

$$

NG
683 
WWUS53 KIWX 110643
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
243 AM EDT THU APR 11 2013

INC169-110653-
/O.EXP.KIWX.SV.W.0008.000000T0000Z-130411T0645Z/
WABASH IN-
243 AM EDT THU APR 11 2013

...THE SEVERE THUNDERSTORM WARNING FOR WABASH COUNTY WILL EXPIRE AT
245 AM EDT/145 AM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 3 AM EDT.

LAT...LON 4074 8580 4085 8593 4105 8582 4105 8569
      4101 8569 4101 8564 4085 8564
TIME...MOT...LOC 0643Z 220DEG 51KT 4100 8566

$$

NG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 1:50 AM EDT, 29 minutes earlier.

Area forecast discussion, Apr 11, 1:50 AM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
150 AM EDT THU APR 11 2013

.UPDATE...
ISSUED AT 140 AM EDT THU APR 11 2013

MONITORING CONVECTIVE TRENDS OVER THE NEXT COUPLE OF HOURS AS 2
BOWING SEGMENTS EMBEDDED IN LEADING EDGE OF AREA OF RAIN WAS
ADVANCING TOWARDS BOTH SITES. AREA PUSHING THROUGH NW PARTS OF THE
AREA IS LOCATED IN STABLE BOUNDARY LAYER WITH NE FLOW TO LIKELY
WORK AGAINST POTENTIAL FOR MIX DOWN OF STRONG WIND FIELDS. AREAS
MOVING INTO SOUTHERN FORECAST AREA HAS MORE POTENTIAL ON NOSE OF
55 TO 60 KT LLJ AND NICE REFLECTIVITY SIGNATURE/NOT BUT ALIGNMENT
WITH MEAN MOVEMENT NOT THE MOST FAVORABLE. WATCH REMAINS IN EFFECT
THROUGH 3 AM EDT BUT WILL LIKELY BE CLEARED IN WAKE OF THIS
SYSTEM. OTHERWISE...PERIOD OF NEEDED RAINFALL WILL OCCUR THROUGH
THE REMAINDER OF THE NIGHT...ESPECIALLY NW. 3 HR PRESSURE FALL OF
AROUND 2 MB AND RISE OF ABOUT 3 MB ASSOCIATED WITH THE SOUTHERN
LINE HAS BEEN STIRRING UP WINDS BEHIND THE PRECIP. WILL NEED TO
MONITOR THIS BUT NO SIG CHANGES FOR NOW.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 409 PM EDT WED APR 10 2013

ABBREVIATED DISCUSSION GIVEN ONGOING SEVERE WEATHER.
IMPRESSIVE THERMAL GRADIENT ACROSS THE CWA TODAY WITH TEMPS IN LOW
40S FAR NORTH AND UPPER 70S SOUTH. QUASI STATIONARY BOUNDARY AND
SEVERAL MESOSCALE BOUNDARIES IN ADDITION TO INLAND LAKE BREEZE
PROVING DIFFICULT SCENARIO WITH RESPECT TO ACCURATE HOURLY GRIDS AND
TRENDS. NO SHORT TERM GUIDANCE IS HANDLING SITUATION WITH TRENDS
SHOWING WARMING ACROSS THE CWA INTO EARLY EVENING. HAVE MANUALLY
ADJUSTED HOURLY GRIDS WITH CONSTANT UPDATES AND THIS TREND TO
CONTINUE THROUGH THE EVENING. RADAR MOSAIC SHOWS SEVERAL ROUNDS OF
SHOWERS AND THUNDERSTORMS WHICH WILL MOVE NORTHEAST OVER THE AREA
THIS EVENING. HI RES GUIDANCE SHOWS BREAKS TO SOUTHWEST FILLING IN
FOLLOWED BY MORE WIDESPREAD RAIN OVERNIGHT AS MAIN AREA OF LIFT AND
THETA E MOVES IN. COLD FRONT TO FINALLY PUSH EAST ON THURSDAY WITH
RAIN DIMINISHING FROM WEST TO EAST AND COLDER TEMPS MOVING IN.
SOUTHEAST TO POSSIBLY GET INTO WARM SECTOR AGAIN BUT TRICKY
DEPENDING ON WHERE APPROACHING SFC WAVES TRACKS. BLENDED NAM12 AND
SREF FOR TEMPS AND WINDS THROUGH THE SHORT TERM.

&&

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 409 PM EDT WED APR 10 2013

DRY SLOT WILL CONTINUE TO PUSH EASTWARD ACROSS FAR NORTHEAST INDIANA
AND NORTHWEST OHIO THURSDAY EVENING EVENTUALLY TAKING FOCUS OF
ADDITIONAL RAIN SHOWERS EASTWARD. TROWAL FEATURE MAY PROLONG RAIN
SHOWERS THROUGH THE NIGHT ACROSS SOUTHERN LOWER MICHIGAN BUT LIKELY
DIMINISHING IN COVERAGE. RENEWED DPVA WITH SMALLER SCALE VORTS
ROTATING THROUGH GREAT LAKES AND RISING INVERSION HEIGHTS WITH
STRENGTHENING LOW LEVEL CAA SHOULD PROVIDE ENOUGH
FORCING/INSTABILITY FOR SCATTERED SHOWERS TO REDEVELOP...MAINLY
ACROSS THE NORTHERN HALF. PRECIP MAY END AS SCATTERED LIGHT RAIN OR
SNOW SHOWERS ACROSS FAR NORTH FRIDAY EVENING. UPPER FLOW TO
DEAMPLIFY FOR THE EARLY PART OF THE WEEKEND WHICH WILL ALLOW FOR
SHORT RESIDENCE TIME OF THERMAL TROUGH. STRONG LOW LEVEL WAA TO
COMMENCE SATURDAY NIGHT AND WILL KEEP CHANCE RAIN SHOWER POPS INTACT
FOR SUNDAY WITH MODERATING TEMPERATURES BACK INTO THE MID TO UPPER
50S. MEDIUM RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT IN LONGWAVE
WESTERN CONUS TROUGH-EASTERN CONUS RIDGE DEVELOPING WHICH WOULD KEEP
LOCAL AREA IN ACTIVE SOUTHWEST FLOW PATTERN. THIS PATTERN WOULD ALSO
BE CONDUCIVE FOR ANOTHER LOW LEVEL BAROCLINIC ZONE SPRAWLING OUT
ACROSS THE AREA WITH POTENTIAL LARGE SOUTH TO NORTH TEMPERATURE
GRADIENTS ONCE AGAIN. HAVE GENERALLY FOLLOWED MODEL CONSENSUS FOR
HIGHS IN THE UPPER 50S TO MID 60S FOR MON-WED...ALTHOUGH ONCE UPPER
PATTERN AND SMALLER SCALE WAVES BECOME BETTER RESOLVED...A TIGHTER
GRADIENT IN TEMPS MAY BE NEEDED. HAVE ALSO MAINTAINED BROADBRUSH
CHANCE RAIN SHOWER POPS THROUGH EARLY NEXT WEEK AND ALSO MAY NEED TO
ASSESS NEED FOR TS INCLUSION IN LATER FORECASTS DEPENDING ON
PLACEMENT OF BAROCLINIC ZONE.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 140 AM EDT THU APR 11 2013

MAIN FOCUS OF TAFS WILL BE NEXT 6 TO 9 HOURS WITH FEW
CHANGES BEYOND THAT PERIOD. FRONTAL ZONE WAS WORKING NORTH ACROSS
THE AREA IN RESPONSE TO 55 KT SSW LLJ NOTED ON KIND VWP. AN AREA OF
SHOWERS AND THUNDERSTORMS HAS NEARLY CLEARED KFWA BUT WILL AFFECT
KSBN FOR THE NEXT COUPLE OF HOURS. TO FURTHER COMPLICATE
TAFS...LARGE AREA OF RAIN AND STORMS WAS ENTERING WESTERN PORTIONS
OF INDIANA WITH A LINE OF INCREASED WIND POTENTIAL. STABLE BOUNDARY
LAYER MAY MAKE IT DIFFICULT TO MIX DOWN STRONGER WINDS JUST OFF THE
SFC BUT LOCALLY HIGH WIND GUSTS WILL BE POSSIBLE AT KSBN IN A FEW
HOURS. OTHERWISE...NO BRAINER ON EXTENDED PERIOD OF IFR CIGS AND
OCCASIONAL IFR VSBYS IN HEAVIER SHOWERS AND STORMS THROUGH AT LEAST
8Z...ASSUMING NO FURTHER DEVELOPMENT. AS NOTED AT KFWA...THE CURRENT
LULL WILL BE SHORT LIVED AS SOUTHERN EXTENT OF ABOVE MENTIONED LINE
WITH QUICKLY MOVE TOWARDS THE AIRPORT BETWEEN 630Z AND 730Z. SIMILAR
WIND CONCERNS COULD EXIST WITH THIS AS WELL FOLLOWED BY AN EXTENDED
PERIOD OF RAIN/EMBEDDED STORMS THROUGH 9 OR 10Z. WILL NOT INCLUDE
HIGHER WIND GUSTS ATTM IN THE TAFS FOR EITHER SITE.

UPPER LOW WILL STILL BE MAKING SLOW PROGRESS EASTWARD THROUGH THE
DAY THURS WITH ADDITIONAL CHANCES FOR PRECIP THROUGH THE DAY. TRENDS
WOULD SUGGEST BEST FORCING MAY BE GONE BY LATE AFTERNOON SO WILL TRY
TO END PRECIP. AGAIN...WITH FOCUS ON EARLIER PERIOD ADDITIONAL
REFINEMENTS TO LATER PERIODS WILL BE NEEDED.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR LMZ043-
     046.

&&

UPDATE...FISHER
SHORT TERM...LASHLEY
LONG TERM...MARSILI
AVIATION...FISHER
Hazardous weather outlook, Apr 10, 4:37 AM EDT, 21 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
437 AM EDT WED APR 10 2013

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-110900-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
437 AM EDT WED APR 10 2013 /337 AM CDT WED APR 10 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE FROM MID MORNING THROUGH TONIGHT WITH
LOCALLY HEAVY RAINFALL POSSIBLE. AN ISOLATED STORM MAY REACH
SEVERE LIMITS WITH HAIL POSSIBLE THIS AFTERNOON SOUTH OF HIGHWAY
6.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE EAST
OF INTERSTATE 69 THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-110900-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
437 AM EDT WED APR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. HAZARDOUS CONDITIONS FOR
SMALL CRAFT ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG WINDS AND HIGH WAVES MAY RESULT IN HAZARDOUS CONDITIONS
FOR SMALL CRAFT THURSDAY THROUGH SATURDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Apr 10, 9:14 PM EDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
914 PM EDT WED APR 10 2013

INZ027-034-110145-
ADAMS IN-JAY IN-
914 PM EDT WED APR 10 2013

...STRONG THUNDERSTORMS MOVING THROUGH JAY COUNTY...

AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PORTLAND TO 12 MILES
SOUTHWEST OF REDKEY...MOVING EAST AT 50 MPH.

WINDS UP TO 45 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND
BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  PORTLAND...LIBER AND COLLETT...
  NEW CORYDON...WESTCHESTER AND TRINITY...
  BELLFOUNTAIN...BRICE AND BOUNDARY CITY...
  SALAMONIA...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
THURSDAY MORNING FOR NORTHERN INDIANA.

LAT...LON 4056 8504 4060 8480 4032 8480 4032 8521
TIME...MOT...LOC 0114Z 248DEG 44KT 4052 8498 4021 8521
Special weather statement, Apr 10, 10:24 PM EDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1024 PM EDT WED APR 10 2013

INZ032-033-110300-
BLACKFORD IN-GRANT IN-
1024 PM EDT WED APR 10 2013

...STRONG THUNDERSTORMS MOVING TOWARD BLACKFORD...SOUTHEASTERN GRANT
AND EXTREME SOUTHWESTERN WELLS COUNTIES...

AT 1016 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FAIRMOUNT...MOVING NORTHEAST AT 40 MPH.

UP TO DIME SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  GAS CITY...
  UPLAND...
  HARTFORD CITY...
  JONESBORO AND FOWLERTON...
  SHAMROCK LAKES...
  ARCANA...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
THURSDAY MORNING FOR NORTHERN INDIANA.

LAT...LON 4040 8578 4041 8579 4060 8545 4057 8545
      4057 8531 4048 8523 4039 8541
TIME...MOT...LOC 0224Z 232DEG 35KT 4039 8562
Special weather statement, Apr 10, 11:31 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1131 PM EDT WED APR 10 2013

INZ025-026-032-033-110400-
BLACKFORD IN-GRANT IN-HUNTINGTON IN-WELLS IN-
1131 PM EDT WED APR 10 2013

...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN BLACKFORD...
NORTHEASTERN GRANT...WELLS AND SOUTHEASTERN HUNTINGTON COUNTIES...

AT 1123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR VAN BUREN...MOVING NORTHEAST AT 40 MPH.

UP TO DIME SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  BLUFFTON...
  WARREN AND MCNATTS...
  BUCKEYE...MOUNT ZION AND PLUM TREE...
  LIBERTY CENTER...ROCKFORD AND WELLSBURG...
  NORTH OAKS AND TRAVISVILLE...
  MURRAY...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
THURSDAY MORNING FOR NORTHERN INDIANA.

LAT...LON 4063 8569 4092 8511 4092 8508 4069 8508
      4048 8556
TIME...MOT...LOC 0329Z 238DEG 37KT 4061 8552
Special weather statement, Apr 11, 12:03 AM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1203 AM EDT THU APR 11 2013

INZ023-024-110430-
MIAMI IN-WABASH IN-
1203 AM EDT THU APR 11 2013

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN MIAMI AND NORTHERN
WABASH COUNTIES...

AT 1157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PERU...MOVING NORTHEAST AT 50 MPH.

UP TO DIME SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  NORTH MANCHESTER...
  CHILI AND ERIE...
  STOCKDALE AND ROANN...
  DISKO AND URBANA...
  LAKETON AND IJAMSVILLE...
  LIBERTY MILLS...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
THURSDAY MORNING FOR NORTHERN INDIANA.

LAT...LON 4072 8617 4075 8617 4100 8596 4100 8595
      4105 8592 4104 8569 4096 8569 4069 8613
TIME...MOT...LOC 0403Z 220DEG 45KT 4079 8609
Special weather statement, Apr 11, 1:39 AM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
139 AM EDT THU APR 11 2013

INZ022>024-032-110630-
CASS IN-GRANT IN-MIAMI IN-WABASH IN-
139 AM EDT THU APR 11 2013

...STRONG THUNDERSTORMS MOVING TOWARD WESTERN GRANT...CASS...MIAMI...
AND WABASH COUNTIES...

AT 136 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LOGANSPORT TO 11
MILES SOUTHWEST OF WALTON TO 28 MILES SOUTHWEST OF WALTON...MOVING
NORTHEAST AT 55 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  PERU AND GRISSOM AFB...
  FAIRMOUNT...
  MARION AND NORTH MANCHESTER...
  WABASH...
  WALTON...
  MEXICO...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
THURSDAY MORNING FOR NORTHERN INDIANA.

LAT...LON 4058 8587 4058 8638 4070 8638 4071 8647
      4079 8647 4101 8579 4101 8568 4100 8568
      4100 8565 4040 8564 4040 8587
TIME...MOT...LOC 0539Z 228DEG 47KT 4076 8634 4058 8635
          4037 8652

NG
Special weather statement, Apr 11, 2:06 AM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
206 AM EDT THU APR 11 2013

INZ004-005-014>016-110630-
ELKHART IN-FULTON IN-KOSCIUSKO IN-MARSHALL IN-ST. JOSEPH IN-
206 AM EDT THU APR 11 2013

...STRONG THUNDERSTORMS MOVING TOWARD KOSCIUSKO...MARSHALL...
SOUTHEASTERN ST. JOSEPH...ELKHART AND NORTHEASTERN FULTON COUNTIES...

AT 203 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PLYMOUTH TO ARGOS TO
ROCHESTER...MOVING NORTHEAST AT 60 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  BREMEN...
  WARSAW AND NAPPANEE...
  WINONA LAKE...
  BOURBON...
  MENTONE...
  WAKARUSA...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
THURSDAY MORNING FOR NORTHERN INDIANA.

LAT...LON 4148 8568 4121 8569 4099 8633 4117 8635
      4140 8647 4176 8590
TIME...MOT...LOC 0606Z 240DEG 51KT 4137 8635 4123 8623
          4105 8622

NG

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 8:31 PM EDTAreal Flood AdvisoryIWXAdams, Blackford, Cass, Grant, Huntington, Jay and 4 more6 hr
Apr 10, 9:14 PM EDTSpecial Weather StatementIWXJay31 min
Apr 10, 10:24 PM EDTRiver Flood WatchIWXAdams, Wells10 hr
Apr 10, 10:24 PM EDTRiver Flood WatchIWXAllen13 hr
Apr 10, 10:24 PM EDTSpecial Weather StatementIWXBlackford36 min
Apr 10, 10:28 PM EDTRiver Flood WarningIWXBlackford, Huntington, Jay, Wabash, Wells70 hr
Apr 10, 10:28 PM EDTRiver Flood WarningIWXHuntington, Wells6 days
Apr 10, 10:28 PM EDTRiver Flood WarningIWXAdams, Allen6 days
Apr 10, 10:28 PM EDTRiver Flood WarningIWXAllen62 hr
Apr 10, 11:31 PM EDTSpecial Weather StatementIWXWells29 min
Apr 11, 12:03 AM EDTSpecial Weather StatementIWXMiami27 min
Apr 11, 1:39 AM EDTSpecial Weather StatementIWXCass, Grant, Miami, Wabash51 min
Apr 11, 2:06 AM EDTSpecial Weather StatementIWXElkhart, Fulton, Kosciusko, Marshall24 min
Apr 11, 2:29 AM EDTSpecial Weather StatementIWXElkhart, Kosciusko, LaGrange, Noble46 min
Apr 11, 2:46 AM EDTSpecial Weather StatementIWXAdams, Allen, Blackford, Huntington, Jay, Wells29 min
Apr 11, 3:12 AM EDTSpecial Weather StatementIWXAdams, Allen, DeKalb48 min
Apr 11, 4:34 AM EDTFlood WatchIWXAdams, Allen, Blackford, Grant, Huntington, Jay and 1 more23 hr
Apr 11, 8:24 AM EDTRiver Flood WarningIWXAdams, Wells4 days
Apr 11, 11:16 AM EDTRiver Flood WarningIWXAllen26 hr
Apr 11, 3:56 PM EDTRiver Flood WarningIWXCass, Kosciusko, Miami, Wabash, Whitley8 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.